Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 26, 2006, 4:57 PM EDT for Wexford County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 4:57 PM EDT (20:57 UTC)
- Expired
- Jun 26, 2006, 5:43 PM EDT
- In force
- 46 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 105 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 262057 SVRAPX MIC165-262145- /O.NEW.KAPX.SV.W.0027.060626T2057Z-060626T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 457 PM EDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN * UNTIL 545 PM EDT * AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOXEYVILLE...OR ABOUT 15 MILES WEST OF CADILLAC...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRIETTA AROUND 520 PM EDT... YUMA AROUND 535 PM EDT... MESICK AND SHERMAN AROUND 545 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4417 8581 4451 8581 4443 8564 4417 8558 $$ JPB
3 follow-up statements
000 WWUS34 KAPX 262113 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 513 PM EDT MON JUN 26 2006 MIC165-262145- /O.CON.KAPX.SV.W.0027.000000T0000Z-060626T2145Z/ WEXFORD MI- 513 PM EDT MON JUN 26 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR WEXFORD COUNTY... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CADILLAC...MOVING NORTHWEST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOON AROUND 535 PM EDT... MEAUWATAKA AROUND 540 PM EDT... ADDITIONAL SEVERE THUNDERSTORMS ARE MOVING THROUGH THE WARNED AREA AROUND HOXEYVILLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4417 8581 4451 8581 4450 8537 4417 8533 $$ JPB
000 WWUS34 KAPX 262130 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 530 PM EDT MON JUN 26 2006 MIC165-262145- /O.CON.KAPX.SV.W.0027.000000T0000Z-060626T2145Z/ WEXFORD MI- 530 PM EDT MON JUN 26 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR WEXFORD COUNTY... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CADILLAC...MOVING NORTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOON...MEAUWATAKA AND 7 MILES EAST OF HARRIETTA AROUND 545 PM EDT... HAIL UP TO ONE HALF INCH DIAMETER HAS BEEN REPORTED IN THE CADILLAC VICINITY AS OF 515 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4417 8581 4451 8582 4451 8535 4417 8534 $$ JPB
000 WWUS34 KAPX 262143 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 543 PM EDT MON JUN 26 2006 MIC165-262153- /O.CAN.KAPX.SV.W.0027.000000T0000Z-060626T2145Z/ WEXFORD MI- 543 PM EDT MON JUN 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEXFORD COUNTY IS CANCELLED... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. THE WARNING HAS THEREFORE BEEN CANCELLED. HAIL UP TO ONE HALF INCH DIAMETER WAS REPORTED WITH THIS STORM IN AND AROUND CADILLAC AS OF 515 PM EDT. LAT...LON 4417 8581 4451 8581 4450 8537 4417 8533 $$ JPB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:45 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 26, 3:45 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EDT MON JUN 26 2006 .DISCUSSION...SFC LOW AND INVERTED TROUGH IS TO THE EAST AND SOUTH OF THE REGION. THIS IS PROVIDING AN EASTERLY COMPONENT TO THE WIND WITH THE WINDS AT THE SFC CURRENTLY NE. TO THE WEST IS THE 500 MB TROUGH THAT HAS BEEN PRODUCING SHOWERS AND THUNDERSTORMS IN WISCONSIN AND N ILLINOIS. THE MAIN CONCERN FOR THIS PACKAGE WILL BE THE MOVEMENT OF THIS SYSTEM AS IT SLOWLY MOVES INTO MICHIGAN AND THE TRACK OF THE SFC SYSTEM MOVING TO THE EAST. IF IT WASNT JUNE LOOKING AT THE PATTERN YOUD THINK THAT WE WERE IN LATE FALL/WINTER/EARLY SPRING. MODELS...IN TODAYS GFS VS NAM THE DIFFERENCES THROUGH 12Z WERE PRETTY MINIMAL, BUT AFTER THAT THE NAM DIGS THE VORT MAX MORE NORTH THAN THE GFS. THIS DRAWS THE DEFORMATION AXIS ON THE BACKSIDE OF THE SFC LOW FARTHER NORTH. FOR THIS TIME OF YEAR, THE GFS LOOKS LIKE IT IS BETTER WITH THE 500 MB VORT MAX DIGGING FURTHER SOUTH ALLOWING THE 500 MB TROUGH TO BEGIN TO FILL. SO WILL TOWARD THE GFS. TONIGHT...DIURNALLY DRIVEN THUNDERSTORMS THAT ARE CURRENTLY DEVELOPING OVER N LOWER WILL CONTINUE THEIR NW MARCH FOR THE NEXT COUPLE OF HOURS. THEN THE ACTIVITY SHOULD DIE DOWN AS THE HEAT OF THE DAY SUBSIDES. THE 500 MB TROUGH WITH ITS SHORTWAVE TROUGH BEGINS TO DIG INTO THE MID MISSISSIPPI VALLEY ON THE GFS WITH THE SFC WAVE BEGINNING TO MOVE INTO N OHIO. THIS CREATES ISENTROPIC LIFT WITH SOME DYNAMIC SUPPORT OVER N LOWER, ESPECIALLY NE LOWER MICHIGAN. THIS WILL CAUSE AN INCREASE OF SHOWER ACTIVITY IN THE SE PORTION OF THE FORECAST AREA AS THE RAIN ASSOCIATED WITH THE SFC LOW MOVES UP INTO THE SAGINAW BAY REGION. TUESDAY...AS THE SFC LOW AND THE 500 MB TROUGH MOVE INTO MICHIGAN, THE RAIN MOVES THROUGH THE REGION IN THE MORNING, BUT WOULD EXPECT THAT WITH THE DIURNAL HEATING IN THE AFTERNOON THAT THE THUNDERSTORM POTENTIAL WILL INCREASE AS THE DYNAMIC UPLIFT FROM THE 500 MB LOW AND THE THERMODYNAMIC PROFILES (SFC LI IS AROUND -4C) WOULD MAKE RAIN MORE LIKELY, ESPECIALLY IN THE SE PORTION OF THE FORECAST AREA. LUTZ THE LONGER RANGE FORECAST WILL CONTINUE TO FOCUS ON SHOWER AND THUNDERSTORM CHANCES WITH THE PERSISTENT AMPLIFIED PATTERN THROUGH THE END OF THE WEEK. MODELS (GFS/NAM/ECMWF/CANADIAN) ARE IN GOOD AGREEMENT IN KEEPING THE UPPER LEVEL TROUGH OVER THE GREAT LAKES THROUGH SATURDAY. WILL GO WITH A GENERAL BLEND OF THE MODELS THROUGH WEEKS END. TUESDAY NIGHT...SURFACE LOW CONTINUES TO LIFT NORTHWARD THROUGH THE EASTERN GREAT LAKES...KEEPING THE DEEPEST MOISTURE FROM THE GULF ACROSS THE NEW ENGLAND STATES. 850-700MB MOISTURE WILL WRAP BACK AROUND THIS SYSTEM INTO NORTHERN MICHIGAN...AND THE INITIAL INDICATIONS ARE THAT A DEFORMATION AXIS WILL BEGIN TO DEVELOP FROM NORTHEAST LOWER MICHIGAN...NORTHEAST INTO QUEBEC PROVINCE. QG FORCING DURING THE COURSE OF THE NIGHT SHIFTS TO MAINLY AREAS NORTH OF M-72. WILL BUMP POPS UP TO LIKELY ACROSS ALL OF NORTHERN MICHIGAN FOR THE FIRST PART OF THE OVERNIGHT PERIOD AS DIURNAL SHOWERS AND STORMS/COMBINED WITH WRAP AROUND MOISTURE FROM LOW SHOULD KEEP PLENTY OF PRECIPITATION AROUND. STILL KEEP AROUND 800J/KG OF MLCAPE AROUND FOR THE LATE EVENING HOURS...SO POTENTIAL EXISTS FOR SOME THUNDER INTO THE OVERNIGHT PERIOD...WITH THUNDER DECREASING TOWARDS MORNING AS WE LOSE THE INSTABILITY. AFTER MIDNIGHT...WILL SHIFT THE HIGHER POPS TO THE NORTH AS WE LOSE THE DIURNAL SHOWERS AND BEST QG FORCING SHIFTS FURTHER NORTH. WEDNESDAY AND WEDNESDAY NIGHT....A STRONG SHORTWAVE WILL DROP SOUTH ACROSS WISCONSIN AND INTO THE OHIO VALLEY. THE GFS TAKES THE SHORTWAVE FURTHER SOUTH INTO INDIANA/OHIO...WHILE THE NAM KEEPS IT ACROSS SOUTHERN LOWER MICHIGAN. THE FURTHER SOUTH TRACK WOULD KEEP PRECIPITATION MAINLY SOUTH OF M-72...BUT WITH THE DISCREPANCY...WILL INCLUDE HIGH END CHANCE POPS BOTH WEDNESDAY AND WEDNESDAY NIGHT. DIURNAL PRECIPITATION WILL AGAIN BE LIKELY WEDNESDAY AFTERNOON WITH DAYTIME INSTABILITY AGAIN PLAYING A ROLE. SBCAPE REACHES NEARLY 1500J/KG DURING THE AFTERNOON...BUT MLCAPE ONLY GETS TO JUST UNDER 500J/KG. THUS...STRONG THUNDERSTORM DEVELOPMENT APPEARS UNLIKELY. HIGHER POPS MAY BE NECESSARY...ESPECIALLY DURING THE AFTERNOON. HOWEVER...WILL HAVE TO WATCH ONGOING CLOUD COVER TO SEE IF THIS LIMITS THE AMOUNT OF INSTABILITY...KEEPING SHOWERS AT BAY. EXTENDED (THURSDAY TO SUNDAY)...MODEL CONSENSUS LEADS TO A CONTINUATION OF AN AMPLIFIED PATTERN WITH A RIDGE ACROSS THE WESTERN CONUS AND A TROUGH ACROSS THE EAST. THE TROUGH WILL CONTINUE TO BE CARVED OUT BY A SERIES OF SHORTWAVES. THUS...WILL EXTEND PRECIPITATION CHANCES INTO SATURDAY...WITH MOISTURE/INSTABILITY REMAINING ACROSS THE AREA. WE WILL CONTINUE TO SEE DIURNALLY DRIVEN SHOWERS AND STORMS EACH DAY THROUGH SATURDAY. FINALLY BY THE END OF THE WEEKEND (SUNDAY)...ENSEMBLES/GFS/CANADIAN/ECMWF ARE ALL SHOWING A LESS AMPLIFIED PATTERN WITH THE TROUGH OVER THE EAST BECOMING MORE BROAD AND NOT AS DEEP. THIS PATTERN WILL EVOLVE AS A MUCH STRONGER SHORTWAVE/COLD FRONT DROPS SOUTHEAST OUT OF CANADA ON SATURDAY... PRODUCING MORE SHOWERS AND THUNDERSTORMS. FINALLY THAT SYSTEM WILL EXIT BY SUNDAY...PERHAPS PROVIDING A DRY PERIOD IN THE FORECAST. NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WEEK INTO THE WEEKEND WITH HIGHS REMAINING IN THE 70S AND LOWS IN THE 40S/50S. KAS && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 26, 4:10 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 410 PM EDT MON JUN 26 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-271000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 410 PM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN...ESPECIALLY SOUTH OF M-32...THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUTZ
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.